Exanthematous drug eruption in Infant/Neonate
Onset is usually within 7-14 days of initiating a medication, although it is not uncommon for exanthematous penicillin reactions to develop after 2 weeks from the onset of exposure. Scarlatiniform (pinpoint papular), sandpapery-feeling erythematous lesions may also be caused by medications. In dark-skinned children, postinflammatory hyper- or hypopigmentation may take weeks to months to resolve.
Almost any oral agent can cause an exanthematous reaction, but they are most commonly seen with the use of antibiotics (penicillins and sulfas), allopurinol, phenytoin, barbiturates, chlorpromazine, carbamazepine, gold, d-penicillamine, captopril, naproxen, and piroxicam, among others.
L27.0 – Generalized skin eruption due to drugs and medicaments taken internally
238814003 – Maculopapular drug eruption
Differential Diagnosis & Pitfalls
Drug Reaction Data